MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 10CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 AG SELF TEST 10CT; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Catalog Number 195-170
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4-udi: (b)(4).The remainder of the investigation remains in progress.A supplemental report will be provided after completion.H3 other text : single use; device discarded.
 
Event or Problem Description
The consumer reported a false positive result with the binaxnow covid-19 antigen self-test performed on (b)(6) 2023 on an unknown sample type.Repeat testing was performed three (3) times on the same day, each generating a negative result.Three (3) additional tests were performed on the same day using an inteliswab rapid antigen test, an access bio rapid antigen test, and a lucira rapid antigen test, all generating negating results.No additional information, including treatment and outcome, was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4-udi: (b)(4).Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 235458 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 195-170/ lot: 235458, test base part number 195-430wl/ lots: 227263a, 227263b, and 227263c.The lot met the required release specifications.A review of the complaints reported as false positive patient results (confirmed and unconfirmed, conflicting results) related to kit lot 235458 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.H3 other text : single use; device discarded.

Brand Name
BINAXNOW COVID-19 AG SELF TEST 10CT
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM.
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18507942
Report Number1221359-2024-00055
Device Sequence Number7900906
Product Code QKP
UDI-Device Identifier00811877011118
UDI-Public00811877011118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/13/2024
Device Catalogue Number195-170
Device Lot Number235458
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age43 YR
Patient SexFemale
Patient Weight50 KG
Patient EthnicityNon Hispanic
Patient RaceWhite